Hail, Laramie
- When
- June 6, 1:43 PM MST
- Where
- Laramie County, 4 mi W of Cheyenne
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 41.150, -104.890
Public reports quarter size hail.
A severe thunderstorm moved through Cheyenne the afternoon of June 6th. Strong winds and hail were observed with the storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A severe thunderstorm moved through Cheyenne the afternoon of June 6th. Strong winds and hail were observed with the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 6, 10:39 AM MST, 3 hours 4 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Cheyenne WY 1139 AM MDT Fri Jun 6 2025 .KEY MESSAGES... - Moderate to strong showers and thunderstorms continue today and Friday bringing a marginal risk of severe weather alongside the potential for localized flooding. - Mostly dry and mild weather will prevail for Saturday through Tuesday, with increasing chances for late day showers and thunderstorms for Wednesday and Thursday. && .SHORT TERM /THROUGH SATURDAY/... Issued at 151 PM MDT Thu Jun 5 2025 Ongoing showers and thunderstorms once again across the region this afternoon, but with widespread cloud cover and cooler temperatures alongside morning activity hindering the environment, stronger weather has not bee able to develop. Not ruling out the possibility of strong to possibly severe thunderstorms, but the risk is looking more and more unlikely as the better ingredients lie just to our south in Colorado. High res guidance suggests we should continue to see activity through the early evening hours before it should wane. However, hazardous conditions still remain as the abundant rainfall we've been seeing recently could lead to localized flooding. Any locations that can see multiple decently potent thunderstorms could need at least a flood advisory. Otherwise, a few overnight showers or some storms could be possible, but should mostly be relegated to the western portion of the CWA in the intermountain areas. Also overnight, cloud decks should lower once again, and areas of of low clouds to patchy fog for the Laramie Summit and eastwards through the NE Panhandle could be possible. Tomorrow, another round of showers and thunderstorms is expected with a marginal risk once again mostly relegated to extreme southeastern Wyoming as widespread severe ingredients will be too limited thanks to ongoing cloud cover and early precipitation activity. But with a modest amount of instability alongside some shear, a stronger storm or two can't be ruled out. One again though widespread precipitation activity and storms training over each other could bring more moderate to heavy rainfall, so look for a flood risk with this activity to be possible. While widespread precipitation totals are expected to average around a tenth to a half of an inch, localized amounts exceeding 1-2 inches could be possible. Otherwise Friday is expected to be our final cool day with highs in the 60's under cloud cover and precipitation, giving way to warmer temperatures over the weekend as more summer-like conditions return. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Issued at 151 PM MDT Thu Jun 5 2025 Saturday...Northwest flow aloft prevails, and with some drying noted at low and mid levels, no precipitation is expected. 700 mb temperatures near 10 Celsius will yield maximum temperatures from the lower 70s to lower 80s. Sunday...The flow aloft turns north northwest and it looks slightly cooler in the wake of a passing cold front. Looks like enough low and mid level moisture for isolated to widely scattered thunderstorms over and near the Snowy and southern Laramie Ranges and the Laramie Valley. Monday...Dry again as the low and mid levels dry out under north northwest flow aloft. Tuesday...As ridging aloft moves overhead, and 700 mb temperatures rise to near 12 Celsius, maximum temperatures will rise into the upper 70s to mid 80s. Isolated late day thunderstorms will be possible over the Snowy and southern Laramie Ranges and the Laramie Valley. Wednesday-Thursday...Zonal flow aloft prevails, with weak shortwave troughs aloft in the flow and adequate low and mid level moisture to produce scattered late day showers and thunderstorms each day. Temperatures will remain warm based on the projected 700 mb temperatures. && .AVIATION /18Z TAFS THROUGH 18Z SATURDAY/... Issued at 1137 AM MDT Fri Jun 6 2025 The first round of showers has cleared WY terminals, but will bring VIS reductions due to rainfall across the central/southern Nebraska panhandle through early afternoon. Then, attention shifts back to additional rounds of showers and thunderstorms developing over Wyoming early this afternoon and moving east into Nebraska through mid evening or so. Thunderstorms will have the potential to bring gusty winds, hail, and brief IFR VIS in heavy rainfall. Expect activity to wind down near WY terminals by around 01z, and by around 04z near Nebraska terminals. Skies will gradually clear overnight with a dry, breezy day expected Saturday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...CG LONG TERM...RUBIN AVIATION...MN
Hazardous Weather Outlook National Weather Service Cheyenne WY 1218 AM MDT Fri Jun 6 2025 NEZ002-003-019>021-054-055-095-096-WYZ101>119-070630- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1218 AM MDT Fri Jun 6 2025 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...FRIDAY - Moderate to strong showers and thunderstorms continue Friday, bringing a marginal risk of severe weather alongside the potential for localized flooding. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH WEDNESDAY - Mostly dry and mild weather will prevail for Saturday through Tuesday, with increasing chances for late day showers and thunderstorms for Wednesday and Thursday. .Spotter information statement... Spotters are encouraged to report severe weather to the NWS.
Special Weather Statement
National Weather Service Cheyenne WY
1245 PM MDT Fri Jun 6 2025
WYZ105-110-114-115-061915-
Shirley Basin WY-North Snowy Range Foothills WY-Laramie Valley WY-
Snowy Range WY-
1245 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CARBON AND CENTRAL
ALBANY COUNTIES THROUGH 115 PM MDT...
At 1245 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elk Mountain, or 43 miles northwest of Laramie, moving east at 40
mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rock River, Elk Mountain, Bow River Campground, Arlington, and
McFadden.
This includes Interstate 80 in Wyoming between mile markers 259 and
290.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4150 10646 4184 10639 4187 10590 4144 10594
TIME...MOT...LOC 1845Z 274DEG 35KT 4165 10630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GoatleySpecial Weather Statement
National Weather Service Cheyenne WY
211 PM MDT Fri Jun 6 2025
WYZ116-117-062045-
South Laramie Range WY-South Laramie Range Foothills WY-
211 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALBANY AND
SOUTHWESTERN LARAMIE COUNTIES THROUGH 245 PM MDT...
At 211 PM MDT, Doppler radar was tracking a strong thunderstorm over
Buford, or 22 miles southeast of Laramie, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Happy Valley, Willadsen Estates, Silver Sage Estates, Granite Canon,
Harriman Heights, Crystal Lake Reservoir, Vedauwoo Campground,
Buford, Granite Springs Reservoir, Ames Monument, Curt Gowdy State
Park, Pine Grove Estates, Granite Springs Retreat, Vedauwoo, and
Cheyenne Pass.
This includes Interstate 80 in Wyoming between mile markers 330 and
354.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4119 10540 4121 10494 4100 10494 4100 10540
TIME...MOT...LOC 2011Z 269DEG 35KT 4107 10530
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
GoatleySpecial Weather Statement
National Weather Service Cheyenne WY
238 PM MDT Fri Jun 6 2025
WYZ117>119-062115-
Central Laramie County WY-South Laramie Range Foothills WY-
East Laramie County WY-
238 PM MDT Fri Jun 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN LARAMIE COUNTY
THROUGH 315 PM MDT...
At 238 PM MDT, Doppler radar was tracking a strong thunderstorm near
Happy Valley, or 10 miles west of Cheyenne, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Cheyenne, Happy Valley, Silver Sage Estates, Laramie County
Fairgrounds at Archer, Fox Farm-College, Cheyenne Regional Airport,
Winchester Hills, South Greeley Highway, Ranchettes, Warren AFB,
Frontier Park, North Cheyenne, South Cheyenne, Bison Crossing, Grass
Hills, and Cowboy Ranch South.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 17.
Interstate 80 in Wyoming between mile markers 349 and 379.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4119 10507 4130 10451 4100 10444 4100 10506
TIME...MOT...LOC 2038Z 260DEG 35KT 4111 10498
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
GoatleyThe Cheyenne radar (KCYS), 7 km away, was scanning. The volume nearest the first event began at 20:42 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Public reports quarter size hail.
ASOS station at Cheyenne Airport.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2025Every state in 2025This day in weather historyWarnings in Wyoming, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1262596, 1262597.